Abstract
This paper is concerned with distributionally robust chance constrained problem under interval distribution information. Using worst-case CVaR approximation, we present a tractable convex programming approximation for distributionally robust individual chance constrained problem under interval sets of mean and covariance information. We prove the worst-case CVaR approximation problem is an exact form of the distributionally robust individual chance constrained problem. Then, our result is applied to worst-case Value-at-Risk optimization problem. Moreover, we discuss the problem under several ambiguous distribution information and investigate tractable approximations for distributionally robust joint chance constrained problem. Finally, we provide an illustrative example to show our results.

Similar content being viewed by others
References
Ahmed, S.: Convex relaxations of chance constrained optimization problems. Optim. Lett. 8(1), 1–12 (2014)
Bertsimas, D., Brown, D.B., Caramanis, C.: Theory and application of robust optimization. SIAM Rev. 53(3), 464–501 (2011)
Calafiore, G., EI Ghaoui, L.: Distributionally robust chance-constrained linear programms with applications. J. Optim. Theory Appl. 130(1), 1–22 (2006)
Chen, W., Sim, M., Sun, J., Teo, C.P.: From CVaR to uncertainy set: implicaions in joint chance constrained optimization. Oper. Res. 55(6), 470–485 (2010)
Delage, E., Ye, Y.: Distributionally robust optimization under moment uncertainty with application to data-driven problems. Oper. Res. 58(3), 595–612 (2010)
El Ghaoui, L., Oks, M., Oustry, F.: Worst-case value-at-risk and robust portfolio optimization: a conic programming approach. Oper. Res. 51(4), 543–556 (2003)
Murty, K.G., Kabadi, S.N.: Some NP-complete problems in quadratic and nonlinear programming. Math. Prog. 39, 117–129 (1987)
Natarajan, K., Sim, M., Uichanco, J.: Tractable robust expected utility and risk models for portofolio optimization. Math. Finance 20(4), 695–731 (2010)
Nemirovski, A., Shapiro, A.: Convex approximation of chance constrained programms. SIAM J. Optim. 17(4), 969–996 (2006)
Shapiro, A., Dentcheva, D., Ruszczyński, A.: Lecture on Stochastic Programming: Modeling and Theory. MOS-SIAM Series on Optimization. SIAM, Philadelphia (2009)
Xu, H., Caramanis, C., Mannor, S.: Optimization under probabilistic envelope constraints. Oper. Res. 60(3), 682–699 (2012)
Yang, W., Xu, H.: Distributionally robust chance constraints for non-linear uncertainties. Math. Prog. Ser. A 155(1), 231–265 (2016)
Zymler, S., Kuhn, D., Rustem, B.: Distributionally robust joint chance constraints with second-order moment information. Math. Prog. Ser. A 137(1), 167–198 (2013)
Acknowledgements
The authors are grateful to the editor and the referees for their valuable comments and suggestions. This work was supported by the National Natural Science Foundation of China (11471230, 11671282).
Author information
Authors and Affiliations
Corresponding author
Rights and permissions
About this article
Cite this article
Ding, Kw., Wang, Mh. & Huang, Nj. Distributionally robust chance constrained problem under interval distribution information. Optim Lett 12, 1315–1328 (2018). https://doi.org/10.1007/s11590-017-1160-7
Received:
Accepted:
Published:
Issue Date:
DOI: https://doi.org/10.1007/s11590-017-1160-7